Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Milnor's $ \bar \mu $-invariants and Massey products

Author: Richard Porter
Journal: Trans. Amer. Math. Soc. 257 (1980), 39-71
MSC: Primary 57Q45; Secondary 55S30
MathSciNet review: 549154
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The main result of this paper gives an interpretation of Milnor's $ \overline \mu $-invariants of a link in terms of Massey products in the complement of the link. The approach presented here can be used to give topological proofs of results about the $ \overline \mu $-invariants obtained by Milnor using different methods.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57Q45, 55S30

Retrieve articles in all journals with MSC: 57Q45, 55S30

Additional Information

Keywords: Massey products, links, Magnus expansion, Alexander and Lefschetz duality
Article copyright: © Copyright 1980 American Mathematical Society